Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 12, NWS Elko, NV

June 4, 20074 counties in Nevada

NWS Elko, NV issued this wind advisory at Jun 4, 2007, 3:04 PM PDT for 4 counties in Nevada. It took effect at Jun 5, 2007, 4:12 AM PDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2007, 3:04 PM PDT (22:04 UTC)
In effect from
Jun 5, 2007, 4:12 AM PDT
Expired
Jun 6, 2007, 5:00 PM PDT
In force
37 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2566 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 042204
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT MON JUN 4 2007


NVZ013-035-037-051115-
/O.NEW.KLKN.WI.Y.0012.070605T1900Z-070606T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
304 PM PDT MON JUN 4 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY. 

WINDS AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION WILL
BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS OVER 45 MPH. BEHIND THE
FRONT TUESDAY EVENING WINDS WILL TURN TO THE NORTHWEST AND SLOWLY
DECREASE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
4 follow-up statements
000 
WWUS75 KLKN 051112
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
412 AM PDT TUE JUN 5 2007

NVZ033-052330-
/O.EXB.KLKN.WI.Y.0012.070606T0000Z-070607T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
412 AM PDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
WEDNESDAY. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION LATE THIS
AFTERNOON. BEHIND THE FRONT...STRONG NORTHWEST WINDS BETWEEN 25
AND 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP.
THESE STRONG WINDS WILL CONTINUE TONIGHT THROUGH WEDNESDAY
AFTERNOON THEN GRADUALLY DIMINISH WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-035-037-052330-
/O.CON.KLKN.WI.Y.0012.070605T1900Z-070606T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
412 AM PDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

WINDS AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION WILL
BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS OVER 45 MPH. BEHIND THE
FRONT THIS EVENING...WINDS WILL TURN TO THE NORTHWEST AND SLOWLY
DECREASE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


JM
000 
WWUS75 KLKN 052206
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT TUE JUN 5 2007

NVZ013-035-037-060300-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-070606T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
306 PM PDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

WINDS AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION WILL
CONTINUE TO BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS OVER 45 MPH
UNTIL 8 PM THIS EVENING. BEHIND THE FRONT THIS EVENING...WINDS WILL
TURN TO THE NORTHWEST AND SLOWLY DECREASE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-061130-
/O.CON.KLKN.WI.Y.0012.070606T0000Z-070607T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
306 PM PDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON.
BEHIND THE FRONT...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH
WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP. THESE
STRONG WINDS WILL CONTINUE TONIGHT THROUGH WEDNESDAY AFTERNOON
THEN GRADUALLY DIMINISH WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 060245
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
745 PM PDT TUE JUN 5 2007

NVZ013-035-037-060345-
/O.CAN.KLKN.WI.Y.0012.000000T0000Z-070606T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
745 PM PDT TUE JUN 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING...SOUTHWEST
WINDS WILL DECREASE AND SHIFT TO THE NORTHWEST BY MIDNIGHT.
HOWEVER...AHEAD OF THE FRONT WINDS WILL REMAIN GUSTY TO 40 MPH AT
TIMES.

$$

NVZ033-061445-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-070607T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
745 PM PDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE INTO EXTREME ELKO COUNTY THIS EVENING.
BEHIND THE FRONT...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH
WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP. THESE
STRONG WINDS WILL CONTINUE TONIGHT THROUGH WEDNESDAY AFTERNOON
THEN GRADUALLY DIMINISH WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
000 
WWUS75 KLKN 061010
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
310 AM PDT WED JUN 6 2007

NVZ033-062345-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-070607T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
310 AM PDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR EXTREME EASTERN ELKO COUNTY.

STRONG WINDS WILL CONTINUE THROUGH TODAY. WINDS WILL BE OUT OF THE
NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH...DIMINISHING EARLY
THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:00 PM PDT, 4 minutes earlier.

Area forecast discussion, Jun 4, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT MON JUN 4 2007

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN AND
CENTRAL NEVADA ON TUESDAY BRINGING A CHANCE OF SHOWERS ALONG WITH
MUCH COOLER TEMPERATURES THROUGH WEDNESDAY. TEMPERATURES WILL THEN
WARM BACK TO NEAR NORMAL BY THE WEEKEND.
&&

.SHORT TERM...CONSIDERABLE HIGH CLOUDS MOVING ACROSS NRN AND CNTRL
NV TODAY HAS INHIBITED CONVECTIVE DEVELOPMENT ACROSS ERN NV WITH ONLY
A FEW CUMULUS CLOUDS NOTED NEAR THE UT/ID BORDER. THEREFORE HAVE
DROPPED ISOLATED EVENING TSTMS FROM THE FCST THIS EVENING ACROSS ERN
NV.

MODELS IN GOOD AGREEMENT IN BRINGING A STRONG SHORT WAVE INTO THE
GREAT BASIN ON TUESDAY. ASSOCIATED COLD FRONT WILL MOVE ACROSS WRN
NV DURING THE MORNING THEN WORK ITS WAY INTO ERN NV DURING THE
AFTN. WINDS AHEAD OF THIS FRONT ARE EXPECTED TO BLOW IN THE 25 TO 35
MPH RANGE WITH GUSTS TO 45 MPH ACROSS CNTRL NV. THIS HAS PROMPTED
THE ISSUANCE OF A WIND ADVISORY FOR THAT AREA FOR TUESDAY AFTERNOON
AND EARLY EVENING. ALSO THE FIRE WEATHER WATCH FOR CNTRL NV WILL BE
CONVERTED TO A RED FLAG WARNING. WILL INDICATE CHC POPS OVER THE
NWRN THIRD OF OUR FCST AREA ON TUESDAY WITH SLIGHT CHC ELSEWHERE.
HAVE BUMPED UP POPS TO LIKELY NORTH AND HIGH CHC CNTRL TUESDAY NIGHT
AS BOTH GFS/NAM SHOW 1 TO 2 TENTHS OF AN INCH OF PRECIPITATION. A
SECONDARY SHORT WAVE ROTATING AROUND MAIN UPPER WILL DROP ACROSS
NRN NV ON WEDNESDAY SO HAVE UP POPS TO HIGH CHC ACROSS MOST OF NRN
NV. AIR WILL BE COLD ENOUGH WITH THIS SYSTEM TO DROP SNOW LEVELS
DOWN TO SOME OF THE HIGHER VALLEY FLOORS ACROSS NRN NV...AROUND
6000 FEET LATER TUESDAY NIGHT AND WEDNESDAY MORNING...BUT EXPECTING
LITTLE OR NO ACCUMULATION DUE TO THE WARM GROUND FROM RECENT WARM
TEMPERATURES.  CEC

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. LINGERING SHOWERS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY ACROSS MAINLY NE NEVADA IN THE
WAKE OF THE STRONG COLD FRONTAL PASSAGE. COOL AIR HANGS ON FOR A
COUPLE DAYS...WITH A SECOND TROUGH CLIPPING NORTHERN NEVADA LATER IN
THE WEEKEND FOR THE THREAT OF SHOWERS AND THUNDERSTORMS. INCLUDED
SHOWERS IN SUNDAYS FORECAST...HOWEVER HELD OFF ON THE MENTION OF TS
AT THIS TIME AS INSTABILITY IS MARGINAL. NORTHWESTERLY FLOW EARLY
NEXT WEEK SHOULD HELP TO KEEP TEMPERATURES NEAR NORMAL. ROOD
&&

.AVIATION...A VERY SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING OVER
EASTERN WHITE PINE COUNTY AND THAT PORTION OF TWEB ROUTE 383 BETWEEN
SALT LAKE CITY AND WENDOVER. OTHERWISE JUST MID AND UPPER LEVEL
CLOUDS OVERNIGHT. A COLD FRONT MOVES INTO THE GREAT BASIN FROM THE
NORTHWEST LATE TUESDAY MORNING...SPREADING EAST THROUGH THE AFTERNOON
AND EVENING. GUSTY SOUTHERLY WINDS AND SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL NEVADA AHEAD OF THE
FRONT. BEHIND THE FRONT WINDS WILL BECOME WESTERLY...WITH THE
POTENTIAL FOR BREEZY TO WINDY CONDITIONS. ROOD
&&

.FIRE WEATHER...WILL REMOVE ISOLATED DRY THUNDERSTORMS FROM ERN NV
THIS EVENING AS HIGH CLOUDS ACROSS THE AREA HAVE INHIBITED
THUNDERSTORMS DEVELOPMENT. WILL CONVERT FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR TUESDAY AFTERNOON AND EVENING AS STRONG COLD FRONT
STILL PROGGED TO MOVE INTO NRN AND CNTRL NV TUESDAY. WINDS AHEAD OF
THIS FRONT ARE EXPECTED TO BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS
TO 45 MPH ACROSS FIRE ZONES 455 AND 457 WITH RELATIVE HUMIDITIES
DROPPING BELOW 15 PCT. WETTING RAINS ARE EXPECTED ACROSS MOST OF NRN
NV TUESDAY NIGHT BEHIND THE FRONT. IN CENTRAL NV RAINFALL AMOUNTS
ARE EXPECTED TO REMAIN BELOW 1/10 OF AN INCH. A SECONDARY LOW
PRESSURE SYSTEM WILL MOVE ACROSS NRN NV WEDNESDAY BRINGING SCATTERED
SHOWERS AS FAR SOUTH AS HIGHWAY 50 WITH ONLY A SLIGHT CHANCE OF
SHOWERS SOUTH. CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 8 PM PDT TUESDAY
EVENING FOR FIRE WEATHER ZONES 455 AND 457.

WIND ADVISORY IN EFFECT FOR CENTRAL NEVADA ZONES NVZ013-035-037 FROM
NOON TUESDAY UNTIL 8 PM PDT TUESDAY EVENING.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:04 PM PDTRed Flag WarningLKN29 hr

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.